Alert archive / New Mexico / Red Flag Warnings in 2010
Red Flag Warning 6, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 5, 2010, 1:58 PM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 6, 2010, 9:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2010, 1:58 PM MDT (19:58 UTC)
- In effect from
- Apr 6, 2010, 9:00 AM MDT
- Expired
- Apr 6, 2010, 9:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.0 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3762 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 5, 2:44 AM MDT, 11 hours 14 minutes earlier.
Area forecast discussion, Apr 5, 2:44 AM MDT, 11 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
244 AM MDT MON APR 5 2010
.SYNOPSIS...
AN APPROACHING UPPER LEVEL STORM SYSTEM WILL BRING STRONG
SOUTHWEST WINDS...AREAS OF BLOWING DUST...AND WARMER TEMPERATURES
TO THE BORDERLAND TODAY. MUCH OF SOUTHERN NEW MEXICO WILL BE UNDER
WIND AND BLOWING DUST ADVISORIES THIS AFTERNOON. TUSDAY WILL BE
MUCH THE SAME AS THE SYSTEM SLOWLY PASSES ACROSS THE REGION. AGAIN
MUCH OF THE AREA WILL SEE STRONG WINDS AND BLOWING DUST WARRANTING
WIND AND BLOWING DUST ADVISORIES FOR TUESDAY. LIGHTER WINDS AND
COOLER TEMPERATURES ARE EXPECTED WEDNESDAY BEHIND AN OVERNIGHT
COLD FRONT. FOR THE REST OF THE WEEK...CONTINUED DRY WITH LIGHTER
WINDS AND WARMING TEMPERATURES INTO THE WEEKEND.
&&
.DISCUSSION...
BROAD SCALE TROUGHING WILL SETTLE OVER THE WESTERN U.S. AS A
PACIFIC STORM SYSTEM MOVES INTO THE GREAT BASIN. THE TROUGH IS
LARGE BUT SHALLOW AND PROGED TO PASS NORTH OF OUR REGION ON
TUESDAY. THIS TRACK WILL KEEP MOISTURE AND DYNAMICS WELL NORTH OF
OUR CWFA. THUS NO PRECIPITATION AND LITTLE CLOUDS TO BE INTRODUCED
WITH THIS PASSAGE. THE EFFECTS OVER OUR REGION WILL BE DUE TO
INCREASED WINDS. INCREASING WINDS ALOFT AT THE BASE OF THE TROUGH
AND DEEPENING SURFACE TROUGHING OVER THE SOUTHERN U.S. PLAINS WILL
ALLOW FOR A DEEP UNIFORM SW WIND PROFILE WITH WINDS AROUND 40-45
KTS AT THE TOP OF THE MIXING LAYER AND 25-35 KT BELOW. TIMING OF
THE SLOWLY APPROACHING SYSTEM KEEPS THE STRONGER WINDS WEST OVER
NM TODAY. THUS HAVE A WIND/BLOWING DUST ADVISORY OUT FOR SW AND
SOUTH CENTRAL NM. TX ZONES WILL COME CLOSE...BUT EXPECT JUST UNDER
THE CRITERIA NEEDED.
FOR TUESDAY EXPECT CONDITIONS QUITE SIMILAR AS THE UPPER TROUGH
SLOWLY PASSES ACROSS THE REGION THROUGH THE CENTRAL ROCKIES. WINDS
ALOFT WILL INCREASE AS THE TROUPA PASSES. IN ADDITION...SURFACE
PRESSURE GRADIENTS LOOK TO TIGHTEN AS A PACIFIC FRONT PUSHES IN
FROM THE WEST. THUS EXPECT WINDS TO VEER WESTERLY AND CONTINUE
STRONG. DESPITE SURFACE COOLING TUESDAY...STILL SEE DEEP MIXING
AND HIGH POTENTIAL FOR DUST. HAVE LOWLAND ADVISORIES AND MOUNTAIN
HIGH WIND WATCH POSTED.
TUESDAY NIGHT THE SYSTEM EXITS WITH A SECONDARY COLD FRONT
DROPPING IN OVERNIGHT FROM THE NORTH. WITH HIGH PRESSURE BUILDING
IN ALOFT AND AT THE SURFACE WE WILL SEE LIGHTER WINDS AND COOLER
TEMPERATURES FOR WEDNESDAY AND AGAIN ON THURSDAY.
FOR FRIDAY THROUGH THE WEEKEND WEAK BROAD HIGH PRESSURE ALOFT WILL
KEEP THE REGION DRY AND ALLOW FOR WARMING TEMPERATURES. LATEST GFE
MODEL RUN SHOWS A DEEP PACIFIC STORM SYSTEM APPROACHING THE REGION
LATE SUNDAY. IT IS A DEEP SYSTEM AND LOOKS TO SCOOP PLENTY OF PAC
MOISTURE FOR PRECIPITATION CHANCES OVER THE FORECAST AREA SUNDAY
NIGHT INTO MONDAY.
&&
.AVIATION...VALID 05/12Z-06/12Z.
GENERALLY VFR THRU PD. SKC WITH NO CIGS. INCREASING WINDS TODAY
WITH SFC WND 24010G20KT TIL 18Z BCMG 25025G40KT AFT 18Z. MDT OR
GTR TURBC OVR NR MTNS/E SLOPES. PATCHY BLDU WILL REDUCE LOCAL
VSBYS TO LESS THAN 1/2 MI FROM 21Z THRU 03Z. WINDS WILL DIMINISH
MOST AREAS AFT 04Z...HOWEVER E SLOPE LOCATIONS WILL LIKELY KEEP
WINDS IN THE 25-35KT RANGE OVER NIGHT.
&&
.FIRE WEATHER...
AN LARGE UPPER TROUGH OF LOW PRESSURE WILL APPROACH NEW MEXICO
TODAY AND PASS ACROSS THE CENTRAL ROCKIES WITH A STRONG JET STREAM
OVER CENTRAL NEW MEXICO TUESDAY. THE SYSTEM WILL BRING DRY AND WINDY
CONDITIONS WITH BLOWING DUST BOTH DAYS. TEMPERATURES WILL BE ABOVE
NORMAL. THUS A RED FLAG WARNING FOR CRITICAL FIRE WEATHER AND FUEL
CONDITIONS WILL BE IN EFFECT BOTH DAYS. THE UPPER SYSTEM WILL EXIT
LATE TUESDAY ALLOWING WINDS TO DIMINISH. A COLD FRONT WILL PUSH
THROUGH THE REGION TUESDAY NIGHT FROM THE NORTH AND DROP
TEMPERATURES BACK TO BELOW NORMAL TEMPERATURES FOR WEDNESDAY AND
THURSDAY. THE WEEK AHEAD WILL BE DRY. HAINES INDICIES MOSTLY EAST
OF THE CONTINENTAL DIVIDE ON MONDAY WILL BE IN THE 5 CATEGORY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 85 57 79 47 70 / 0 0 0 0 0
SIERRA BLANCA TX 86 52 76 44 65 / 0 0 0 0 0
LAS CRUCES 84 50 77 44 71 / 0 0 0 0 0
ALAMOGORDO 85 48 75 39 69 / 0 0 0 0 0
CLOUDCROFT 61 38 52 25 42 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 81 45 74 39 68 / 0 0 0 0 0
SILVER CITY 71 38 62 32 57 / 0 0 0 0 0
DEMING 82 44 75 41 70 / 0 0 0 0 0
LORDSBURG 84 44 73 42 74 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
NMZ110>113.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR NMZ110>113.
WIND ADVISORY FROM 11 AM THIS MORNING TO MIDNIGHT MDT TONIGHT
FOR NMZ022-025.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH TUESDAY EVENING FOR
NMZ022-025.
BLOWING DUST ADVISORY FROM 11 AM THIS MORNING TO 8 PM MDT THIS
EVENING FOR NMZ024-030>032.
BLOWING DUST ADVISORY FROM 8 AM TO 8 PM MDT TUESDAY FOR NMZ024-
030>032.
WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING
FOR NMZ023>024-030>032.
WIND ADVISORY FROM 8 AM TO 8 PM MDT TUESDAY FOR NMZ023-024-
030>032.
TX...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
TXZ055-056.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR TXZ055-056.
BLOWING DUST ADVISORY FROM 8 AM TO 8 PM MDT TUESDAY FOR TXZ055-
056.
WIND ADVISORY FROM 8 AM TO 8 PM MDT TUESDAY FOR TXZ055-056.
&&
14/BIRDHazardous weather outlook, Apr 5, 6:30 AM MDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 630 AM MDT MON APR 5 2010 NMZ022>025-030>032-TXZ055-056-061230- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 630 AM MDT MON APR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT AN APPROACHING UPPER LEVEL STORM SYSTEM WILL BRING A BIG INCREASE IN WIND SPEEDS ACROSS THE REGION TODAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH ARE EXPECTED THIS AFTERNOON OVER ALL OF SOUTHERN NEW MEXICO. AREAS OF BLOWING DUST ARE EXPECTED TO REDUCE VISIBILITIES TO NEAR A 1/4 MILE IN FAVORED LOWLAND LOCATIONS. MAIN IMPACTS WILL BE TO TRAVEL. IN ADDITION FIRE DANGER WILL BE SIGNIFICANTLY INCREASED DUE TO ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE AFOREMENTIONED PACIFIC TROUGH WILL SLOWLY MOVE THROUGH THE CENTRAL ROCKIES AND PASS JUST NORTH OF OUR AREA ON TUESDAY. WINDY CONDITIONS WITH AREAS OF BLOWING DUST WILL CONTINUE TUESDAY. NO PRECIPITATION IS EXPECTED WITH THIS SYSTEM. DANGEROUS TRAVEL CONDITIONS AND INCREASED WILDFIRE POTENTIAL WILL AGAIN BE THE MAIN THREATS. THE SYSTEM WILL EXIT THE REGION TUESDAY EVENING WITH A COLD FRONT MOVING THROUGH THE AREA TUESDAY NIGHT. COOLER TEMPERATURES FOR WEDNESDAY WITH MUCH LIGHTER WINDS. FOR LATER IN THE WEEK A FAIR WEATHER PATTERN IS EXPECTED TO KEEP CONDITIONS DRY...WINDS LIGHTER ...AND TEMPERATURES WARMER .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 10:44 AM MDT | High Wind Warning | EPZ | 33 hr |
Nearby
Red Flag Warnings in New Mexico, 2010Red Flag Warnings in Texas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.